Delayed and multisystem immune-related adverse events in MSI-high colon cancer treated with nivolumab plus ipilimumab.

IF 0.8 Q4 GASTROENTEROLOGY & HEPATOLOGY
Takato Maeda, Masaki Munakata, Hiroshi Numao, Norihiro Hanabata, Koji Shimaya, Shohei Igarashi, Masayoshi Ko, Yukari Fukutoku, Ryoichi Kikuchi, Hirotake Sakuraba
{"title":"Delayed and multisystem immune-related adverse events in MSI-high colon cancer treated with nivolumab plus ipilimumab.","authors":"Takato Maeda, Masaki Munakata, Hiroshi Numao, Norihiro Hanabata, Koji Shimaya, Shohei Igarashi, Masayoshi Ko, Yukari Fukutoku, Ryoichi Kikuchi, Hirotake Sakuraba","doi":"10.1007/s12328-026-02460-8","DOIUrl":null,"url":null,"abstract":"<p><p>Immune checkpoint inhibitors (ICIs) can cause immune-related adverse events (irAEs) involving multiple organs. However, delayed-onset, multisystem irAEs after treatment discontinuation are uncommon. Here, we present a rare case of a man in his 50s with microsatellite instability-high colon cancer who developed multisystem irAEs following treatment with nivolumab plus ipilimumab. The patient developed adrenocorticotropic hormone deficiency after four cycles of combination therapy, which improved with hydrocortisone supplementation. Following eight cycles of nivolumab monotherapy, treatment was discontinued because no cancerous lesions were detected. Six months after the final nivolumab administration, the patient presented with bilateral knee arthritis and elevated hepatobiliary and pancreatic enzyme levels. No evidence of infectious, autoimmune, or IgG4-related disease was found. Liver biopsy revealed portal lymphocytic infiltration with a predominance of CD8-positive cells. The patient was diagnosed with delayed ICI-related arthritis, accompanied by asymptomatic cholangitis and pancreatitis. These irAEs improved rapidly after prednisolone administration. This case demonstrates that irAEs can occur in a delayed and multisystem manner, even after the cessation of ICIs. Thus, clinicians should consider irAEs in the differential diagnosis when new symptoms or unexplained laboratory abnormalities occur in patients with prior ICI exposure.</p>","PeriodicalId":10364,"journal":{"name":"Clinical Journal of Gastroenterology","volume":" ","pages":""},"PeriodicalIF":0.8000,"publicationDate":"2026-09-28","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Clinical Journal of Gastroenterology","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.1007/s12328-026-02460-8","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"Q4","JCRName":"GASTROENTEROLOGY & HEPATOLOGY","Score":null,"Total":0}
引用次数: 0

Abstract

Immune checkpoint inhibitors (ICIs) can cause immune-related adverse events (irAEs) involving multiple organs. However, delayed-onset, multisystem irAEs after treatment discontinuation are uncommon. Here, we present a rare case of a man in his 50s with microsatellite instability-high colon cancer who developed multisystem irAEs following treatment with nivolumab plus ipilimumab. The patient developed adrenocorticotropic hormone deficiency after four cycles of combination therapy, which improved with hydrocortisone supplementation. Following eight cycles of nivolumab monotherapy, treatment was discontinued because no cancerous lesions were detected. Six months after the final nivolumab administration, the patient presented with bilateral knee arthritis and elevated hepatobiliary and pancreatic enzyme levels. No evidence of infectious, autoimmune, or IgG4-related disease was found. Liver biopsy revealed portal lymphocytic infiltration with a predominance of CD8-positive cells. The patient was diagnosed with delayed ICI-related arthritis, accompanied by asymptomatic cholangitis and pancreatitis. These irAEs improved rapidly after prednisolone administration. This case demonstrates that irAEs can occur in a delayed and multisystem manner, even after the cessation of ICIs. Thus, clinicians should consider irAEs in the differential diagnosis when new symptoms or unexplained laboratory abnormalities occur in patients with prior ICI exposure.

纳武单抗联合伊匹单抗治疗msi高结肠癌的延迟和多系统免疫相关不良事件
免疫检查点抑制剂(ICIs)可引起涉及多个器官的免疫相关不良事件(irAEs)。然而,停药后迟发性多系统irae并不常见。在这里,我们报告了一例罕见的50多岁患有微卫星不稳定性高结肠癌的男性患者,他在接受纳沃单抗加伊匹单抗治疗后发生了多系统irae。患者在四个周期的联合治疗后出现促肾上腺皮质激素缺乏症,补充氢化可的松后改善。在纳武单抗单药治疗8个周期后,由于未检测到癌变病变而停止治疗。最后一次纳武单抗给药6个月后,患者出现双侧膝关节关节炎和肝胆胰酶水平升高。未发现感染性、自身免疫性或igg4相关疾病的证据。肝活检显示门静脉淋巴细胞浸润,以cd8阳性细胞为主。患者被诊断为迟发性ici相关性关节炎,并伴有无症状胆管炎和胰腺炎。强的松龙给药后,这些irae迅速改善。本病例表明,即使在ici停止后,irae也可能以延迟和多系统的方式发生。因此,当既往ICI暴露的患者出现新症状或无法解释的实验室异常时,临床医生应将irae作为鉴别诊断的依据。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
Clinical Journal of Gastroenterology
Clinical Journal of Gastroenterology GASTROENTEROLOGY & HEPATOLOGY-
CiteScore
2.00
自引率
0.00%
发文量
182
期刊介绍: The journal publishes Case Reports and Clinical Reviews on all aspects of the digestive tract, liver, biliary tract, and pancreas. Critical Case Reports that show originality or have educational implications for diagnosis and treatment are especially encouraged for submission. Personal reviews of clinical gastroenterology are also welcomed. The journal aims for quick publication of such critical Case Reports and Clinical Reviews.
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书